MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM / TI CANN FRN / PF 380MM / LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM / TI CANN FRN / PF 380MM / LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.033.139S
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient had bilateral midshaft femur fractures.On (b)(6) 2020 a surgery was performed with bilateral, antegrade intramedullary nails.The surgeon started on the left femur first, the proximal femur was opened and the canal was reamed to 12.5mm and proximally to 14mm to accommodate an 11 mm x 380mm left femoral recon nail.The nail was inserted using standard technique and approximately two (2) to three (3) inches from final placement depth, the nail would no longer advance.The surgeon used typical force to advance the nail to its final position, but it would not go any further.A series of ap and lateral x-rays were taken to make sure nothing was impeding the nail path, and nothing was found.The surgeons decided to remove the nail which took an extraordinary amount of force to remove and added time to the procedure.The nail was removed, and the surgeon decided to ream the canal to a larger diameter.The canal was then reamed to 13.5 mm and the nail was re-inserted.The nail stopped advancing in the same spot, as it had the first time.Even with heavy impaction, it would not advance any further.The surgeons decided to remove the nail which again took an extraordinary amount of force and time to remove.The surgeon decided to switch to a different implant and chose an 11 mm x 380 mm retrograde/ antegrade femoral nail.The new nail went in without incident.The right femur was also treated with an 11 mm x 380 mm retrograde/ antegrade femoral nail.It also went in without incident.There was approximately a thirty (30) minute surgical delay.The procedure was completed successfully.The patient was reported as stable, after the procedure.Concomitant devices reported: reamer (part number unknown, lot unknown, quantity 1).This report involves one (1) 11mm / ti cann frn / pf 380mm / left ¿ sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b4: alert date change from 05/05/2020 to 05/04/2020.H3, h6: investigation summary : product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.Device history lot: part: 04.033.139s, lot: 4l45206, manufacturing site: bettlach, release to warehouse date: sep.01, 2016, expiry date: april 30, 2029.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM / TI CANN FRN / PF 380MM / LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10065329
Report Number2939274-2020-02371
Device Sequence Number19024209
Product Code HSB
UDI-Device Identifier10886982272546
UDI-Public(01)10886982272546
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.033.139S
Device Catalogue Number04.033.139S
Device Lot Number4L45206
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer06/04/2020
06/12/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date06/05/2020
06/12/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - REAMERS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR